Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having dermatographia, causing big blotch in skin. Any treatment?

Hi. I have this problem called dermatographia where basically whenever its hot or cold or if i just brush my skin along something it comes up in a big blotch, I ve had it since i was little and when i went to the doctors they said nothing but other people who have it get to talk to dermatographiasts and i don t,is there anything I can do to try to calm it down
Asked On : Fri, 8 Mar 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
Dermatographism is basically a type of urticaria where patient develop red swollen linear itchy lesions or lines on stroking or scratching the skin.
The only treatment option available is use of oral antihistaminics like cetirizine to control the symptoms. You may also apply calamine to soothe the skin.
Hope that helps. Take care.
Answered: Sat, 9 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor